Diary

4 months topical steroid withdrawal

So what’s new after 4 months? The condition of my skin is more or less the same as one month ago, it didn’t get better but it didn’t get any worse either. I must say I have used Elidel sparingly this month because of financial reasons (I had to pay the full price as long as my health insurance wasn’t ok). Now that this problem is solved, I will use more of it (on demand of the professor in dermatology) in hopes my skin improves again. Anyhow, now that my skin is getting a bit better, I’m trying to pick up my social life again. My ever present physical discomfort (like the itching, sweating and flaking) somewhat limits me, but damn, it feels good to go out again sometimes and make myself look pretty!

As for the withdrawal symptoms:

  • I’m still itching a lot, despite anti-itch medication (Fenistil). However, there were a few days at the end of this month that the itch was more or less absent.
  • I don’t really know what to say about my insomnia. I don’t necessarily lie awake until 6 – 7 a.m. anymore. I mean, it still happens quite a few times, but there’ve also been days I slept quite well. I did notice that I seem to need even more sleep than usual (and I’m already such a sloth). Might be the Fenistil, because it apparently makes you sleepy. As my sleep pattern isn’t consistent, it might just as well be some sort of placebo effect though.
  • It hasn’t been that warm the past month, yet the sweating is still very much present, especially at night. Sadly, the sweating goes accompagnied with that awful smell again, that keeps lingering in my clothes and sheets… .
  • When it comes to the excessive flaking, I can say it’s less than the first two months but still significant.
  • My weight is pretty much stable right now, although I can eat like a horse. I weigh 58-59kg now. The professor in dermatology I’ve been seeing says my skin consumes a lot of energy, which could explain the weight loss.
  • My menstrual cycle went back to normal ever since the condition of my skin improved.
  • The professor wanted to exclude possible internal problems, so I had an echography and an X-ray of my lungs done. My lungs were okay, but the echography revealed enlarged lymph nodes in my armpits and groin. This can be explained by the condition of my skin, so they should get back to normal once my skin is less inflamed or “wounded”. If not, more research is needed.
  • I’ve been experiencing a bit of hair loss lately. Nothing too alarming (no bald spots or whatever) but my hair got a lot thinner. Possibly also because of the energy my skin demands.
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s